advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Tulsa, Oklahoma, USA:

When he has large ketones and large sugar readings, my son has a tingling all over his face that he says "really bothers me." My doctor said it was no big deal and that was how he left it, but I am concerned. As soon as the ketones go away and his sugars come down, its stops. This does not happen if he just has high blood sugars. Nothing else tingles, not his feet, hands or fingers. Should I be concerned?

Answer:

I don't know that "concern" with the tingling is necessary, but his symptoms are an odd sensation and manifestation.

If it happens "often," then it means that he has high glucose and ketones TOO often and THAT is a concern.

Ketosis can be associated with a variety of other metabolic derangements. Perhaps during these tingly spells, he should have his general chemistries tested to measure such chemicals as potassium, calcium, phosphorus, and others. Please discuss this with your pediatric endocrinologist.

DS

DTQ-20061110162324
Original posting 13 Nov 2006
Posted to Other and Hyperglycemia and DKA

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.